Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 143, NWS Nashville, TN

July 4, 2008Fentress County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2008, 5:08 PM CDT for Fentress County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2008, 5:08 PM CDT (22:08 UTC)
Expired
Jul 4, 2008, 5:45 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Fentress County, TN

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 337 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1392 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:27 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 4, 3:27 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT FRI JUL 4 2008

.DISCUSSION...
WEAK TROUGH/FRONT TO THE NORTH ALONG A LINE FROM NRN AR THROUGH
CNTRL KY BECOMING COMPLICATED BY BNDRYS ASSOCD WITH OLD
CONVECTION. MODELS CONTINUE TO EXPECT THIS TROUGH TO DROP SWD TONIGHT
AND THEN DISSIPATE OVER THE AREA. THIS WILL REDUCE POPS FOR TOMORROW
AND SUN AS DRIER AIR FILTERS INTO THE AREA ABOVE THE BNDRY LAYER.

SOUTH FLOW AT THE SFC WILL PERSIST OVER THE AREA SUN-TUE AS THE
BERMUDA REASSERTS INFLUENCE. AS THIS SLY FLOW CONTINUES...MODEL SNDGS
SHOW MOISTURE INCREASING FROM 1.0 INCHES TO 1.7 INCHES BY MON NGT.
COLUMN MOISTURE INCREASES FURTHER TO NEARLY 2 INCHES AS ANOTHER
WEAK FRONT DIVES SEWD INTO THE OHIO VALLEY ON WED.

THE FRONT HANGS IN THE AREA ON THU AND MOST OF FRI BEFORE
INJECTING A BIT OF DRIER AIR INTO THE AREA WITH COLUMN MOISTURE DROPPING
DOWN TO AROUND 1.1 INCHES BY SAT AM. THUS A CHANCE OF RAIN WILL CONTINUE
THROUGH THE FORECAST WITH THE POP BEING MODULATED BY DIURNAL TRENDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      67  85  66  89 /  50  30  10  20
CLARKSVILLE    65  86  63  89 /  40  20  10  10
CROSSVILLE     64  79  63  83 /  60  40  20  20
COLUMBIA       68  85  67  89 /  50  30  20  20
LAWRENCEBURG   68  85  67  87 /  50  30  20  20
WAVERLY        66  86  64  88 /  40  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jul 4, 4:40 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT FRI JUL 4 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-052145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
440 PM CDT FRI JUL 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS TONIGHT WILL PRODUCE LOCALLY HEAVY DOWNPOURS.
A FEW MAY PRODUCE BRIEF...GUSTY...WINDS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

19

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.